Existence of global strings coupled to gravity



Downloads per month over past year

Ruíz Ruíz, Fernando and Ortiz, Miguel E. and Gibbons, Gary W. (1989) Existence of global strings coupled to gravity. Physical Review D, 39 (6). pp. 1546-1551. ISSN 0556-2821

[thumbnail of Ruiz FR33libre.pdf]

Official URL: http://dx.doi.org/10.1103/PhysRevD.39.1546


We consider σ-model strings and U(1) global strings coupled to gravity and look for static solutions with whole cylinder symmetry. We prove that in both cases there are no regular spatially compact solutions. The U(1) global string admits no asymptotically well-behaved solutions, whereas cr model strings can be constructed under certain assumptions. Finally we present somesingular solutions and show that one of the corresponds to a physical global string.

Item Type:Article
Additional Information:

© 1989 The American Physical Society
We would like to thank Tanmay Vachaspati and Ruth Gregory for valuable discussions. F.R.R. is indebted to the Department of Applied Mathematics and Theoretical Physics for their kind hospitality in Cambridge and to the Spanish Ministry of Education and Science for support.

Uncontrolled Keywords:Astronomy & Astrophysics, Physics, Particles & Fields
Subjects:Sciences > Physics
ID Code:25492
Deposited On:20 May 2014 17:06
Last Modified:20 May 2014 17:06

Origin of downloads

Repository Staff Only: item control page